Alert archive / Georgia / Gale Warnings in 2024

Gale Warning 13, NWS Charleston, SC

September 15, 2024

NWS Charleston, SC issued this gale warning at Sep 15, 2024, 3:41 AM EDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 15, 2024, 3:41 AM EDT (07:41 UTC)
Expired
Sep 15, 2024, 5:23 PM EDT
In force
14 hr
Issued by
NWS Charleston, SC

The text

As transmitted.

058 
WHUS72 KCHS 150741
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
341 AM EDT Sun Sep 15 2024

AMZ350-151545-
/O.UPG.KCHS.SC.Y.0066.000000T0000Z-240917T0600Z/
/O.NEW.KCHS.GL.W.0013.240915T0741Z-240916T1500Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
341 AM EDT Sun Sep 15 2024

...GALE WARNING IN EFFECT UNTIL 11 AM EDT MONDAY...

* WHAT...Northeast winds 20 to 30 kt with gusts up to 40 kt and 
  seas 7 to 10 ft.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...Until 11 AM EDT Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

AMZ352-151545-
/O.EXT.KCHS.SC.Y.0066.000000T0000Z-240917T0300Z/
Waters from Edisto Beach SC to Savannah GA out 20 NM-
341 AM EDT Sun Sep 15 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT MONDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 7 ft.

* WHERE...Edisto Beach to Savannah out 20 NM.

* WHEN...Until 11 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ354-151545-
/O.EXT.KCHS.SC.Y.0066.000000T0000Z-240916T2100Z/
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
341 AM EDT Sun Sep 15 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT MONDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 7 ft.

* WHERE...Savannah to Altamaha Sound out 20 NM.

* WHEN...Until 5 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ374-151545-
/O.EXT.KCHS.SC.Y.0066.000000T0000Z-240917T1700Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
341 AM EDT Sun Sep 15 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT TUESDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  7 to 10 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until 1 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ330-151545-
/O.CON.KCHS.SC.Y.0066.000000T0000Z-240916T0500Z/
Charleston Harbor-
341 AM EDT Sun Sep 15 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT MONDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  waves 1 to 2 feet.

* WHERE...Charleston Harbor.

* WHEN...Until 1 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
402 
WHUS72 KCHS 151123
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
723 AM EDT Sun Sep 15 2024

AMZ350-151930-
/O.CON.KCHS.GL.W.0013.000000T0000Z-240916T1500Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
723 AM EDT Sun Sep 15 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT MONDAY...

* WHAT...Northeast winds 20 to 30 kt with gusts up to 40 kt and 
  seas 7 to 10 ft.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...Until 11 AM EDT Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

AMZ330-151930-
/O.CON.KCHS.SC.Y.0066.000000T0000Z-240916T0500Z/
Charleston Harbor-
723 AM EDT Sun Sep 15 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT MONDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  waves 1 to 2 feet.

* WHERE...Charleston Harbor.

* WHEN...Until 1 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ352-151930-
/O.CON.KCHS.SC.Y.0066.000000T0000Z-240917T0300Z/
Waters from Edisto Beach SC to Savannah GA out 20 NM-
723 AM EDT Sun Sep 15 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
MONDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 7 ft.

* WHERE...Edisto Beach to Savannah out 20 NM.

* WHEN...Until 11 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ354-151930-
/O.CON.KCHS.SC.Y.0066.000000T0000Z-240916T2100Z/
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
723 AM EDT Sun Sep 15 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT MONDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 7 ft.

* WHERE...Savannah to Altamaha Sound out 20 NM.

* WHEN...Until 5 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ374-151930-
/O.CON.KCHS.SC.Y.0066.000000T0000Z-240917T1700Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
723 AM EDT Sun Sep 15 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT
TUESDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  7 to 10 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until 1 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
279 
WHUS72 KCHS 151647
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
1247 PM EDT Sun Sep 15 2024

AMZ350-160100-
/O.CON.KCHS.GL.W.0013.000000T0000Z-240916T1500Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
1247 PM EDT Sun Sep 15 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT MONDAY...

* WHAT...Northeast winds 20 to 30 kt with gusts up to 40 kt and 
  seas 7 to 10 ft.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...Until 11 AM EDT Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

AMZ330-160100-
/O.CON.KCHS.SC.Y.0066.000000T0000Z-240916T0500Z/
Charleston Harbor-
1247 PM EDT Sun Sep 15 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT MONDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt and 
  waves 1 to 2 feet.

* WHERE...Charleston Harbor.

* WHEN...Until 1 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ352-160100-
/O.CON.KCHS.SC.Y.0066.000000T0000Z-240917T0300Z/
Waters from Edisto Beach SC to Savannah GA out 20 NM-
1247 PM EDT Sun Sep 15 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
MONDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 7 ft.

* WHERE...Edisto Beach to Savannah out 20 NM.

* WHEN...Until 11 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ354-160100-
/O.CON.KCHS.SC.Y.0066.000000T0000Z-240916T2100Z/
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
1247 PM EDT Sun Sep 15 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT MONDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 7 ft.

* WHERE...Savannah to Altamaha Sound out 20 NM.

* WHEN...Until 5 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ374-160100-
/O.CON.KCHS.SC.Y.0066.000000T0000Z-240917T1700Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
1247 PM EDT Sun Sep 15 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT
TUESDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  7 to 10 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until 1 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
752 
WHUS72 KCHS 152123
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
523 PM EDT Sun Sep 15 2024

AMZ350-160530-
/O.CAN.KCHS.GL.W.0013.000000T0000Z-240916T1500Z/
/O.NEW.KCHS.TR.W.1003.240915T2123Z-000000T0000Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
523 PM EDT Sun Sep 15 2024

...TROPICAL STORM WARNING IN EFFECT...
...GALE WARNING IS CANCELLED...

* WHAT...North winds 25 to 35 kt with gusts up to 40 kt and seas 
  7 to 10 ft.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...Tropical Storm force winds possible until Monday 
  morning.

* IMPACTS...Tropical storm force winds and hazardous seas will 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

AMZ330-160530-
/O.CAN.KCHS.SC.Y.0066.000000T0000Z-240916T0500Z/
/O.NEW.KCHS.TR.W.1003.240915T2123Z-000000T0000Z/
Charleston Harbor-
523 PM EDT Sun Sep 15 2024

...TROPICAL STORM WARNING IN EFFECT...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...North winds 25 to 35 kt and waves 3 to 4 feet.

* WHERE...Charleston Harbor.

* WHEN...Tropical Storm force winds possible until Monday morning.

* IMPACTS...Tropical storm force winds and hazardous seas will 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

AMZ352-160530-
/O.CON.KCHS.SC.Y.0066.000000T0000Z-240917T0300Z/
Waters from Edisto Beach SC to Savannah GA out 20 NM-
523 PM EDT Sun Sep 15 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
MONDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 
  5 to 8 ft.

* WHERE...Edisto Beach to Savannah out 20 NM.

* WHEN...Until 11 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ354-160530-
/O.CON.KCHS.SC.Y.0066.000000T0000Z-240916T2100Z/
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
523 PM EDT Sun Sep 15 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT MONDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 7 ft.

* WHERE...Savannah to Altamaha Sound out 20 NM.

* WHEN...Until 5 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ374-160530-
/O.CON.KCHS.SC.Y.0066.000000T0000Z-240917T1700Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
523 PM EDT Sun Sep 15 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT
TUESDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  7 to 10 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until 1 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this gale warning went out at Sep 15, 1:46 AM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Sep 15, 1:46 AM EDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
146 AM EDT Sun Sep 15 2024

.SYNOPSIS...
High pressure will remain over the region into next week. Low
pressure will develop offshore of the Southeast U.S. coast this
weekend and will impact parts of the Carolinas Monday night
into Tuesday night as it moves inland.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Early this morning: Radar imagery shows a burst of light shower
activity tracking to the southwest, but mostly staying offshore
where the better moisture resides. Through the rest of the night
this is likely what we will see. Areas of showers rotating
around the developing low offshore that will mainly impact the
coast and the adjacent coastal waters. Rainfall amounts will be
light, thanks to the fast moving nature of the showers.
Otherwise, look for temperatures to fall into the upper 60s to
low 70s. Northeast winds will remain elevated through the night
thanks to the pinched gradient between the offshore low and the
inland high. In fact, gusts around 20 mph will be common along
the coast through the overnight.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY/...
Sunday and Monday: A pronounced Rex blocking pattern will
persist across eastern CONUS on Sunday with a cut off low
associated with the remnants of Hurricane Francine over the Deep
South and upper ridging across the Northeast. At the surface,
cyclogenesis will be well underway along a stalled front located
offshore of the Southeast U.S. coast. Forecast confidence for
both days remains fairly low as much of the forecast will hinge
on the size, track, intensity and character of the eventual
cyclone offshore. There remains considerable spread on a number
of elements in the various guidance, including whether the
system will be baroclinic, tropical or subtropical as well as
its track and timing. Phase evolution diagrams still suggest the
low could begin transitioning from a baroclinic system into a
subtropical or tropical entity by Sunday night/Monday morning as
a warm-core tries to form as the low meanders near/over the
warm Gulf Stream waters. Refer to the latest NHC Tropical
Weather Outlook on the probability of this system becoming a
tropical or subtropical cyclone.

Locally, a strong wedge of surface high pressure will maintain
its influence across the Carolinas and Georgia as the parent
high holds over the Gulf of Maine/Georges Bank. Guidance is
mixed on how much rain will develop/spread inland Sunday with
the surface low positioned well offshore and the drier inland
wedge progged to strengthen with time. Although PWATs are just
under 2", we continued to trend the forecast drier with POPs
around 30-50% Sunday thinking most of the heavier rainfall will
remain offshore with little in the way of forcing. Spotty light
rains look most favorable over land with weak isentropic lift
and overrunning of the wedge. As for Monday, we maintained a
20-40% chance. Thunder probabilities looks low with little in
the way of instability, although a slight chance of thunder was
retained for Sunday. Highs both days will warm into the upper
70s to lower 80s with overnight in the mid to upper 60s inland
and lower 70s at the beaches. A tight pressure gradient will
result in gusty conditions along the coast with gusts 25-30 mph
possible Sunday. Additionally, gusts across Lake Moultrie could
top out around 25-30 kt Sunday night, which would require a Lake
Wind Advisory. Breezy conditions could persist into Monday as
well with up to 20-25 mph mainly across the Charleston County
coast.

Tuesday: General model consensus positions the low to our
north, however still much uncertainty in regards to its
proximity to the forecast area. We capped POPs around 30% with
deeper moisture still lingering to the north. Highs should reach
the low to mid 80s as we anticipate the return of potentially
bouts of partial sunshine, t least across the southern counties.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
General consensus is for a weakening area of low pressure to
our north to track toward the Mid-Atlantic states Tuesday night
into Wednesday before dissipating. Rain chances will trend lower
for the middle of next week as drier air filters southeast in
the wake of the departing surface low. Closer to the end of the
week, we could see the return of a surface wedge pattern.
Temperatures will start out in the mid 80s and trend slightly
cooler each day next week.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
To start the 06z TAF period MVFR conditions are becoming more
common across the area, including KCHS and KJZI where ceilings
have already moved in. Conditions should mostly be MVFR through
the TAF period, though there is the potential for a period of
IFR ceilings around sunrise. Periodic showers could also impact
the terminals, though no extended periods of lower visibilities
are expected. The TAF sites should return to VFR for a period of
time this afternoon. Winds will be a more significant factor
today. Frequent gusts around 25 knots are expected within the
northeast flow, beginning in the morning after sunrise.

Extended Aviation Outlook: Flight restrictions are possible in
low clouds and showers Sunday night and into early next week.
Gusty winds around 20-25 kt are possible Sunday into Monday,
especially at KJZI and KCHS.

&&

.MARINE...
Tonight: Marine conditions will slowly deteriorate through the
night between strong high pressure over land and low pressure
developing off the Southeast Coast. A strong pressure gradient
between these two features along with strengthening 1000mb
geostrophic winds late night will support northeast winds
gusting to 25-30 kt at times, highest outside the Charleston
Harbor. Additionally, seas will build to 5-8 ft, largest beyond
10 NM off the Charleston County Coast and across offshore
Georgia waters. As a result, Small Craft Advisories will remain
in effect across all waters through the night.

Sunday through Monday night: Dangerous marine conditions will
persist across the waters into Monday as the pressure gradient
between a wedge of high pressure inland and developing low
pressure offshore strengthens. Small Craft Advisories continue
for all marine zones, including the Charleston Harbor. Northeast
winds 20-25 kt with gusts to 30 kt will be common for much of
the period with seas steadily building, peaking 6-10 ft across
the nearshore waters (highest South Santee to Savannah out 20
NM) and 8-11 ft over the Georgia offshore waters out 20-60 NM.
There is increasing probability for gale force winds across the
nearshore Charleston County waters Sunday/Sunday night, which
may need upgrading to a Gale Watch/Warning in the near future.
The forecast still remains uncertain as much will hang on the
track and nature of the offshore low pressure area as it
approaches the Southeast U.S. coast. There is potential for
tropical or subtropical development, but regardless mariners can
expect hazardous conditions to persist through Monday.

Tuesday through Thursday: We expect improving marine conditions
with most, if not all, headlines pulled by Tuesday morning. The
general consensus is for the low to be positioned to our north,
however still much uncertainty in regards to its proximity to
the local waters. Regardless, winds and seas should continue to
gradually decrease with no additional marine concerns through
the period.

Rip Currents: The risk for dangerous rip currents will linger
into Sunday as gusty onshore winds combine with 3-6 ft breakers
in the surf zone and 10-11 second period swells. A high risk for
rip currents is highlighted for all beaches Sunday. An elevated
risk for rip currents will persist into early next week with
gusty northerly winds and favorable swell activity.

High Surf: Breaking waves are expected to peak around 4-6 ft
Sunday through Sunday night along the southeast South Carolina
beaches. A High Surf Advisory has been issued. Georgia beaches
should see breakers shy of 5 feet, peaking around 3-4 ft, which
does not meet the criteria for a High Surf Advisory. Due to a
combination of elevated water levels and powerful breaking
waves, significant beach erosion is likely, especially along
east and northeast facing beaches.

&&

.TIDES/COASTAL FLOODING...
Charleston and Coastal Colleton Counties: Persistent and strong
onshore winds will lead to elevated tidal departures into
Monday during the early evening high tide cycle. The potential
for coastal flooding will remain next week with the approach of
the full moon and perigee. Both high tide cycles could be of
concern next week. The tide of most concern is the Sunday
evening high tide where levels could reach the moderate flood
threshold (7.5 ft MLLW). While some guidance certainly points to
levels reaching the major flood category (8.0 ft MLLW), there
is too much uncertainty on how the low pressure offshore will
evolve to support forecasting a major flood at this time. A
series of Coastal Flood Advisories will likely be needed over
the coming days. If the risk for major flooding increases, then
a Coastal Flood Watch/Warning could be needed.

Beaufort County, SC, south to McIntosh County, GA: Tides should
largely remain below minor flood thresholds for the next
several days. However, there is a low-end risk that water levels
could reach minor flooding at Fort Pulaski with the Sunday and
Monday evening high tides. Coastal Flood Advisories could be
needed.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...High Risk for Rip Currents through this evening for GAZ117-119-139-
     141.
SC...High Risk for Rip Currents through this evening for SCZ048>051.
     High Surf Advisory from 8 AM this morning to 8 AM EDT Monday
     for SCZ048>051.
MARINE...Small Craft Advisory until 1 AM EDT Monday for AMZ330.
     Small Craft Advisory until 2 AM EDT Tuesday for AMZ350-352-354.
     Small Craft Advisory until 8 AM EDT Tuesday for AMZ374.

&&

NEAR TERM...BSH
SHORT TERM...BRM
LONG TERM...BRM
AVIATION...BRM/BSH
MARINE...BRM/DPB
Hazardous weather outlook, Sep 14, 7:15 PM EDT, 8 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
715 PM EDT Sat Sep 14 2024

SCZ049-050-152315-
Coastal Colleton-Charleston-
715 PM EDT Sat Sep 14 2024

...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH SUNDAY EVENING...
...HIGH SURF ADVISORY IN EFFECT FROM 8 AM SUNDAY TO 8 AM EDT
MONDAY...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Risk for Rip Currents.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Risk for Rip Currents.
   High Surf Advisory.

Rip Currents: An elevated risk will continue into early next week.

Coastal Flooding: Moderate coastal flooding will be possible with
the Sunday evening high tide. The threat of coastal flooding will
then continue through next week due to increasing astronomical
influences. Coastal Flood Advisories will likely be needed. There is
a small chance that water levels could reach the major flood
threshold in the Charleston Harbor. If the risk for major flooding
increases, a Coastal Flood Watch or Warning could be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ117-119-139-141-152315-
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
715 PM EDT Sat Sep 14 2024

...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH SUNDAY EVENING...

This Hazardous Weather Outlook is for southeast Georgia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Risk for Rip Currents.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Risk for Rip Currents.

Rip Currents: An elevated risk will continue into early next week.

High Surf: High surf with breaking waves 5 ft or greater could occur
Sunday into Monday. A High Surf Advisory could be needed.
Significant beach erosion is also possible.

Coastal Flooding: Minor coastal flooding will be possible with the
high tide cycles this weekend into next week. Coastal Flood
Advisories could be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

SCZ048-051-152315-
Beaufort-Coastal Jasper-
715 PM EDT Sat Sep 14 2024

...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH SUNDAY EVENING...
...HIGH SURF ADVISORY IN EFFECT FROM 8 AM SUNDAY TO 8 AM EDT
MONDAY...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Risk for Rip Currents.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Risk for Rip Currents.
   High Surf Advisory.

Rip Currents: An elevated risk will continue into early next week.

Coastal Flooding: Minor coastal flooding will be possible with the
high tide cycles this weekend into next week. Coastal Flood
Advisories could be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-
042>044-047-052-152315-
Charleston Harbor-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Jasper-
Tidal Berkeley-
715 PM EDT Sat Sep 14 2024

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

SCZ045-152315-
Inland Berkeley-
715 PM EDT Sat Sep 14 2024

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Lake Wind: Northeasterly wind gusts could approach 25 knots on
Sunday night. A Lake Wind Advisory may be required.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ350-152315-
Waters from South Santee River to Edisto Beach SC out 20 NM-
715 PM EDT Sat Sep 14 2024

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Gales: Northeasterly winds could approach 35 knots Sunday night. A
Gale Watch/Warning may be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 3:54 PM EDTCoastal Flood AdvisoryCHS5 hr
Sep 15, 5:23 PM EDTTropical Storm WarningCHS18 hr
Sep 15, 5:22 PM EDTTropical Storm WarningCHSBerkeley18 hr

Nearby

Gale Warnings in Georgia, 2024Every gale warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.